Feel like my whole body is attacking itself

Now been on 20 mg of prednisolone for five weeks to try and calm down my GCA and PMR symptoms but if anything it's getting worse.

As well as feeling completely exhausted I have the following.

Feverish most of the time, and awful pain in the following.

Neck, hips,back,legs, and groin.

Last night I had yet another headache and some temple pain which I would describe as moderate, but a bit worrying, however this morning The head pains have calmed down but everything else is really chronic pain wise.

I have been referred to Rheumatology but still waiting for an appointment to come through, my lovely GP has retired and my new GP and I are baffled by whats going on.

I am at the point where I must either up the dose to 40 mg to see what effect if any it has on my syptoms or go to A&E the second choice for me is not at present an option as the last time I went, the nurse practitioner I saw had to google my illness as he had,nt heard of it.

I just do not know what to do and would appreciate your opinions on upping the dose to see if I can get some relief

9 Replies

  • Hello classicmike..please get all your symptoms and pain checked out as what you are going through sounds very similar to what I've been going through in the last 7 weeks and it was a PMR Flare/Virus.. The chronic pain is more unbearable than normal.. I was going backwards and forwards to the GPs Practice and i didn't get many answers .. The pain was so bad and I did get a rash and it was thought I had shingles but that was ruled out .I am still getting over it and the exhaustion is still unbearable . On top of that I have had an absess on a tooth and off to the dentist shortly .Please take care of yourself .I found that plenty of rest is the only answer.. Hope you feel better soon. trish29

  • Hi Trish what dose are you on at the moment and did you increase it???

  • Hi classicmike I am on 17 mg Prednisolone at the moment which seems to be managing my PMR pain but when I went down with the Flare/virus I was on 13.05 mg after decreasing slowly . I was advised here on the Forum and with my GP that I would increase half mg a day when I was in such dreadful pain to see what I was able to manage my pain with, I went up to 18. O5mg and could have probably have gone to 20mg but found that it made me Hyper and snappy and my partner was not amused. For the last week I have been suffering dreadfully with toothache on top so I have stayed on the 17 mg Pred for now.. My lovely Dentist took x/rays today and has kept me on antibiotics for another week as I have inflammation due to the viral infection and she has told me not to decrease the Pred yet as the body is still fighting the Virus . I will listen to her and see how I go. I found the chronic pain hard to cope with and at times was screaming with pain..My GP gave me 150mg.of the Butran Patches for that and would have allowed me 2 wear 2 at the same time.. I just did not know what hit me Painwise and the pain kept moving and my GP wasn't concerned and just stated that I must try harder to reduce the steroids..I want to try and get better now and rest when I have to .I hope things settle down for you soon and you find some relief from your pain . Best wishes and we must keep in touch ..trish29

  • Hi Trish thanks for your input I will try to see a Rheumy today and will mention whilst tip toeing across egg shells could it possibly be a virus?

    I know what you mean about being snappy and have had to excuse my jumpy ness to my wife on more than one occasion if it was,nt for the tablets I would think that I was slowly going bonkers.

  • Hi again Classicmike ..I know what you mean about going bonkers.. Good Luck when you see your Rheumy today. I've got another wishy washy Day .. Heads spinning with the viral infection but I didn't get so much tooth pain in the night .. All the best trish

  • Can your doctor ask for an emergency appointment with the Rheumatologist? Other than that, the usual starting dose for GCA is 40mgs, and GCA pain is not necessarily all in the head - mine isn't. It might well be worth asking if you can take 40mgs for a short time to see if that dose helps, there is little risk attached to having a higher dose for a matter of days and if it works then hopefully you can get some relief. Once the initial symptoms have calmed down it would then be a matter of a very, very slow reduction.

    Having said that, there are other conditions which can mimic PMR which is why I think you should see a Rheumy asap - but if in the meantime the 40mg has worked, then at least you can see him with a possible diagnosis already established.

  • Hi polkadotcom I may run that past my GP as it's a year now since I started on 40mg, but it may be the only way to find out whats happening. Thank you

  • Hi,

    If an emergency appt is not available with the Rheumy your GP can phone them to get advice. Agree with polkadotcom, from a rule in/ rule out point of view a temporary increase in steroids to 40 mg would make sense.

    Good luck.

  • Thank you Keyes I will try to get GP,s advice tomorrow but an increase in steroids is looking likely

You may also like...